# SDR 20010608CW003

- Difficulty date: May 23, 2001
- Submitted: June 8, 2001
- Operation: Air carrier
- Aircraft: N13FS
- Make and model: Piper PA-31-350
- Aircraft serial: 318352024
- Aircraft time: 3,692 hours
- System (JASC): 5541 · Rudder, Spar/Rib
- Part: Rib
- Part number: 4044000
- Condition: Cracked
- Location: Rudder
- Part time: 3,692 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE C/U CHECKLIST ITEM FOR RUDDER BALANCE WEIGHT ON ANNUAL INSPECTION:  FOUND WEIGHT LOOSE, YET BOLTS WERE TIGHT.  INVESTIGATION SHOWED UPPER RIB ON RUDDER BROKEN OUT UNDER BALANCE WEIGHT.  THIS ITEM INSPECTED 149 HOURS PREVIOUS AND FOUND TIGHT.  PERIODIC REMOVAL OF BALANCE WEIGHT TO CHECK STRUCTURE FOR CRACKS NEEDED.  COULD CAUSE LOSS OF CONTROL OF AIRCRAFT, CANNOT SEE STRUCTURE WITHOUT REMOVING CAP AND WEIGHT.
